Tired of ADHD medicine

I have a 10-year-old ADHD son. He has been on medication since he was 6. Although the medication helps with his impulsiveness, attentiveness and hyperness I hate the change in his mood from a smiling happy boy to being very sad and never smiling. I have thought about changing to vitamin supplements to see if this helps instead of medication. Has anyone tried these and what were the results? Thanks.

Skip

Featured Content

Clinical Trial Myths | New email series

HealthUnlocked have put together an 8-week email series debunking common myths about clinical trials.

Sign up now!

Featured by HealthUnlocked

7 Replies

oldestnewest
  • We tried vitamin supplements and saw no improvement. But clinical trials have shown promise. Have you considered changing your ADHD Meds?

  • Yes we have changed a couple of times but so far nothing seems to work.

  • We do take vitamins but it's along with his meds. Maybe increase the dose or change the one he's on? We've had to change a few times over the years as the children's chemical needs change with maturity.

  • What medication is your child taking and at what dosage? There are some medications that can make a child seem like a zombie if the dosage is too high.

  • Vyvanse 60 mg is what he is taking. The medicine seems to make him very sad. I remember a happy jolly fella before starting mess which he has been on since 6. I would love to have him back the way he used to be.

  • Its totally ok to ask your child’s doctor to lower the dose incrementally until you get your child’s happy personality back but still see positive results in his focus. Finding the right dosage should theoretically do that. If a child’s dosage is too high they may experience what’s called “the zombie effect” because they seem to lose their personality. Generally it’s not a big deal to dial the dosage until you find the sweet spot. Good luck to you - I hope it ends up being that easy of a fix!

  • I have researched certain vitamins and supplements. It has helped my son. Check out ADHD diet. It helps him too. The less sugar he gets the better and absolutely NO artificial colors. They make him more hyper and moody. My sons teachers are complaining less since he has been doing these things.

You may also like...